Alert archive / Kentucky / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 2, NWS Jackson, KY

January 11, 2020Estill County, Montgomery County, Powell County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jan 11, 2020, 1:37 PM EST for Estill County, Montgomery County, Powell County, Kentucky. It was in force for 23 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 11, 2020, 1:37 PM EST (18:37 UTC)
Expired
Jan 11, 2020, 2:00 PM EST
In force
23 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Estill County, KY, Montgomery County, KY, Powell County, KY

The radar

The Jackson,KY radar (KJKL), 68 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 11, 1:49 PM ESTTSTM WND DMG2 W Clay City, KYTREES DOWN ALONG MOUNTAIN PARKWAY NEAR MM 12. RADAR ESTIMATE TIME.
Jan 11, 1:53 PM ESTNON-TSTM WND DMG1 Sw Spout Springs, KYTREE DOWN ON KY HIGHWAY 82 NEAR JACKSON CHAPEL ROAD. TIME ESTIMATED OFF RADAR.
Jan 11, 1:54 PM ESTTSTM WND DMG1 N Waltersville, KYROOF BLOWN OFF HOME ON STOKLEY LOOP. TIME ESTIMATED OFF RADAR.
Jan 11, 1:56 PM ESTTSTM WND DMG3 N Jeffersonville, KYLARGE BRANCH DOWN ON SPENCER ROAD NEAR THE INTERSECTION OF MCCORMICK ROAD. TIME ESTIMATED FROM RADAR.
Jan 11, 1:56 PM ESTTSTM WND DMGClay City, KYTREES DOWN ON POWER LINES. METER PULLED OFF HOUSE. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 11, 9:36 AM ESTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2020-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2020-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 776 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
776 m²/s²
0-3 km storm-relative helicity
952 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

513 
WUUS53 KJKL 111837
SVRJKL
KYC065-173-197-111900-
/O.NEW.KJKL.SV.W.0002.200111T1837Z-200111T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
137 PM EST Sat Jan 11 2020

The National Weather Service in JACKSON KY has issued a

* Severe Thunderstorm Warning for...
  Powell County in east central Kentucky...
  Montgomery County in east central Kentucky...
  Central Estill County in east central Kentucky...

* Until 200 PM EST.

* At 137 PM EST, severe thunderstorms were located along a line
  extending from near Sideview to 6 miles north of Morrill, moving
  east at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Mount Sterling, Stanton, Irvine, Jeffersonville, Camargo, Clay
  City, Ravenna, Clay Lick, Levee, Kimbrell, Rice Station and Kings
  Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3801 8376 3768 8381 3764 8413 3767 8409
      3775 8408 3778 8411 3781 8408 3782 8410
      3781 8412 3782 8412 3784 8410 3784 8408
      3782 8407 3785 8406 3783 8400 3787 8403
      3787 8402 3793 8397 3806 8405 3809 8383
TIME...MOT...LOC 1837Z 255DEG 42KT 3812 8412 3760 8424 

HAIL...<.75IN
WIND...60MPH
 
$$

GEOGERIAN
2 follow-up statements
311 
WWUS53 KJKL 111852
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
152 PM EST Sat Jan 11 2020

KYC065-173-197-111900-
/O.CON.KJKL.SV.W.0002.000000T0000Z-200111T1900Z/
Powell KY-Montgomery KY-Estill KY-
152 PM EST Sat Jan 11 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EST
FOR POWELL...MONTGOMERY AND CENTRAL ESTILL COUNTIES...

At 152 PM EST, severe thunderstorms were located along a line
extending from near Stoops to near Blackburn, moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Mount Sterling, Stanton, Irvine, Jeffersonville, Camargo, Clay City,
Ravenna, Clay Lick, Levee, Kimbrell, Rice Station and Kings Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3801 8376 3768 8381 3764 8413 3767 8409
      3775 8408 3778 8411 3781 8408 3782 8410
      3781 8412 3782 8412 3784 8410 3784 8408
      3782 8407 3785 8406 3783 8400 3787 8403
      3787 8402 3793 8397 3806 8405 3809 8383
TIME...MOT...LOC 1852Z 255DEG 42KT 3816 8392 3764 8404 

HAIL...<.75IN
WIND...60MPH
 
$$

GEOGERIAN
856 
WWUS53 KJKL 111902
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
202 PM EST Sat Jan 11 2020

KYC065-173-197-111911-
/O.EXP.KJKL.SV.W.0002.000000T0000Z-200111T1900Z/
Powell KY-Montgomery KY-Estill KY-
202 PM EST Sat Jan 11 2020

...THE SEVERE THUNDERSTORM WARNING FOR POWELL...MONTGOMERY AND
CENTRAL ESTILL COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have moved out of the area; 
however, a severe thunderstorm warning still remains in effect for 
north central Powell County. 

A Severe Thunderstorm Watch remains in effect until 500 PM EST for
east central Kentucky.

LAT...LON 3801 8376 3768 8381 3764 8413 3767 8409
      3775 8408 3778 8411 3781 8408 3782 8410
      3781 8412 3782 8412 3784 8410 3784 8408
      3782 8407 3785 8406 3783 8400 3787 8403
      3787 8402 3793 8397 3806 8405 3809 8383
TIME...MOT...LOC 1901Z 255DEG 42KT 3818 8381 3766 8393 

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 1:05 PM EST, 32 minutes earlier.

Area forecast discussion, Jan 11, 1:05 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
105 PM EST Sat Jan 11 2020

.UPDATE...
Issued at 1040 AM EST SAT JAN 11 2020

We continue to watch a broken line of convection push across
western and central Kentucky this morning. This line will
eventually push east across eastern Kentucky through the
afternoon and early evening time frames. There is some questions
on how this will evolve as many of the CAMs want to show the
initial line weakening, and then another line of convection
forming and pushing east later in the afternoon. This would lead
to a slower push of convection to the east across our area. This
may not be far fetched given the low to even mid level jet are
more oriented out of the south and south southwest. However, we
did opt to go with the Severe Thunderstorm Watch as SPC
suggested, given the CAMs are notoriously slow to catch on to the
speed of the QLCS/cold pool systems. Also given the low level
winds mentioned above, we will need to pay close attention to the
trend in convection across portions of Middle Tennessee as well.
The main threat continues to be severe thunderstorm wind gusts,
but given the strongly sheared environment and the QLCS nature a
quick spin up can't be ruled out.

UPDATE Issued at 735 AM EST SAT JAN 11 2020

Did a quick update to the grids mainly to add in the latest obs
and trends for the T/Td grids. These freshened grids have been
sent to the NDFD and web servers.

&&

.SHORT TERM...(Today through Sunday)
Issued at 445 AM EST SAT JAN 11 2020

09z sfc analysis shows a deep and developing area of low pressure
just west of the confluence of the Ohio and Mississippi rivers.
This is making for quite a tight pressure gradient across the
state this morning. As a result, breezy conditions continue
through eastern Kentucky with southeast to south winds running at
10 to 15 mph with gusts up to 25 mph - especially on the western
fringe of the CWA. These winds are supporting very mild
temperatures overnight in the upper 50s to lower 60s most places.
The exception to this is found in a few of our most sheltered
valleys where temperatures were able to sink into the mid and
upper 40s. These colder spots will mix out before dawn as the
winds pick up further. Meanwhile, dewpoints are mostly in the low
and mid 50s across the area under mainly high clouds. So far, on
radar, the any showers of substance have been staying west of the
area with just a few brief light ones able to affect the JKL CWA
this night.

The models remain in pretty good agreement aloft through the short
term portion of the forecast. They all depict a very strong
shortwave digging into the Deep South this morning grinding
northeast this afternoon over western Kentucky then to the eastern
Great Lakes tonight. The quick movement of this feature allows
heights to rebound promptly over Kentucky on Sunday with
southwest flow returning. This trough will be responsible for the
very active and dynamic weather across a large chunk of the
nation today and tonight. With only minor model differences aloft
through the short term portion of the forecast have again favored
the NBM blended solution with a strong lean on the details and
specifics from the higher resolution NAM12 and the hourly steps
of the HRRR.

Sensible weather will feature an out of place, very spring-like,
day and night complete with record high temperatures, gusty south
winds, and a chance for thunderstorms. Gradient winds will support
gusts to as high as 45 mph this afternoon and evening from the
south ahead of the front and then southwest in its wake. For
eastern Kentucky the front will be all important in pushing a
likely squall-line into the area from the west. The only question
is how strong this line will be given the limited instability
available but very high wind shear. The HRRR depicts individual
stronger cells - each with their own upslope helicity trace -
crossing into the JKL CWA from 23z through 03z with some weakening
evident late. Have timed this main storm band out in the grids
and our messaging as the primary threat for thunderstorms and wind
damage by bringing down the stronger winds just off the sfc.
Certainly winds will be gusty before and after the frontal
convection, as well, and has necessitated a Wind Advisory that
will go into effect shortly; but the main shot for damage will
come with the strong showers or storms just after sunset and
deeper into the evening for eastern Kentucky. Still cannot rule
out a brief spin up tornado given the nature of a QLCS structure
and the wind shear, but LCLs are expected to be higher than ideal
in addition to the very limited instability. Look for the winds
after fropa to bring in only slightly cooler air through the night
with temperatures nearer to normal, but still 10 to 15 degrees
above it in this out of season pattern. Cannot rule out a few
showers around late tonight and into Sunday, but most places will
stay dry owing to a drier air mass post frontal.

Started with the NBM guidance but had to make some adjustments
early for the cooler valleys this morning and point tweaks for
highs today. As for PoPs, did not go as binary as NBM ahead of the
front allowing for the potential of a couple of stray light
showers through the afternoon and also post frontal tonight.

.LONG TERM...(Sunday night through Friday)
Issued at 445 AM EST SAT JAN 11 2020

The extended portion of the forecast begins on Sunday night with a
progressive and turning active pattern. The upper level flow remains
largely zonal for the first part of the extended. The upper level
also shows ridging developing just off the southeast coast over the
Bahamas region. This will assist in moisture flow into the southeast
CONUS. Monday will feature a quick passing shortwave ridge before
the next shortwave moves into the area. After this, by Tuesday, the
pattern shows some influence from the subtropical jet bringing
moisture into the southeast CONUS with a progressive zonal pattern
across the northern half of the CONUS. This will feature a few
shortwaves streaking across the country over the next few days
before the pattern shows and increase in amplitude again at the end
of the of the extended by Friday and into Saturday.

The first wave on Tuesday features the mentioned wave tracking
across the Mid MS Valley with the moisture being drawn north. Models
have been in consistent on this setup with the development of the
surface low being south and only lifting moisture into southern
Kentucky. The NBM keeps the boundary lifting north into all of
Kentucky with the surface low over the OH river so for now will keep
chance pops across the entire area. This pattern may trend drier for
northern Kentucky in future runs but for now, will stay closer to
the NBM. The next wave in the upper level pattern moving across the
central Plains and into the Midwest will push through Wednesday.
This will interact with the mentioned boundary to the south as more
moisture is brought north. The surface will track across the Great
Lakes region rather quickly with the more progressive flow. This
will push a cold front across the area Wednesday night.

This will provide a break in the active pattern for Thursday as
both the GFS and the Euro agree on a breif period of ridging for
Thursday and even into the day on Friday. Did go drier against the
NBM on this period. The extended ends with the last of the mentioned
waves moving into the area by Friday afternoon and Friday night. The
last half of the extended featuring a progressive flow and
transitioning to a slightly more amplified flow will yield little
confidence to the pattern ahead as timing these waves in the coming
runs will prove challenging. With a pattern such as this, one factor
that decent confidence can be put in is the fact that a major
pattern shift is unlikely at this time due to the lack of amplitude
through the period. Temperatures will be above normal for most of
the period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
ISSUED AT 105 PM EST SAT JAN 11 2020

We continue to see mostly VFR conditions to begin the TAF period.
However, we are watching a line of convection moving into the Lake
Cumberland area as of writing this discussion. This line of
convection will push across eastern Kentucky through the afternoon
and early evening leading to lowering VIS and some CIG
restrictions into the MVFR or lower range for a period of time.
The threat for storms will diminish through the evening as a cold
front crosses the region through the late evening. Then in the
wake we will see some MVFR or lower stratus to round out the
period. The primary concern that remains today is the potential
for strong gusty winds even outside of the convection, with gusts
of 30 to 45 mph common through the afternoon and evening.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 4 AM EST Sunday for KYZ044-050>052-058>060-
068-069-079-080-083>088-104-106>120.

&&

UPDATE...DJ
SHORT TERM...GREIF
LONG TERM...SHALLENBERGER
AVIATION...DJ
Hazardous weather outlook, Jan 11, 1:35 PM EST, 2 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
135 PM EST Sat Jan 11 2020

KYZ086>088-104-106>120-122145-
Knox-Bell-Harlan-Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-
Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Barbourville, Middlesboro, Pineville,
Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville,
Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville,
Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester,
Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City,
Pikeville, and South Williamson
135 PM EST Sat Jan 11 2020

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...This afternoon and Tonight.

Wind gusts up to 45 mph are expected at times today and tonight.

Thunderstorms are likely this afternoon into the evening. A few
of these storms will have the potential to produce damaging wind
gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is chance of thunderstorms Tuesday into Tuesday evening and
again on Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any incidents of wind damage
today and tonight.

KYZ044-050>052-058>060-068-069-079-080-083>085-122145-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, and Williamsburg
135 PM EST Sat Jan 11 2020

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...
...SEVERE THUNDERSTORM WATCH 14 IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...This afternoon and Tonight.

Wind gusts up to 45 mph are expected at times today and tonight.

Thunderstorms are likely this afternoon into the evening. Some of
these storms will have the potential to produce damaging wind
gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is chance of thunderstorms Tuesday into Tuesday evening and
again on Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any incidents of wind damage
today and tonight.

DJ/GEOGERIAN

In the hours before

Special weather statement, Jan 11, 1:05 PM EST, 32 minutes before
Special Weather Statement
National Weather Service JACKSON KY
105 PM EST Sat Jan 11 2020

KYZ079-080-083-084-111830-
McCreary-Wayne-Laurel-Pulaski-
105 PM EST Sat Jan 11 2020

...A LINE OF SHOWERS WILL AFFECT WAYNE...SOUTHERN PULASKI AND
MCCREARY COUNTIES...

At 104 PM EST, radar indicated showers were located along a line
extending from Mill Springs to near Mount Pisgah. Movement was
northeast at 55 mph.

Winds of 40 to 50 mph are possible with these showers.

Locations impacted include...
Somerset, Monticello, Whitley City, Burnside, Parmleysville, Slavens,
Sloans Valley, Parkers Lake, Barrier, Cumberland Falls S.P., Gregory,
Co-
Operative, Bronston, Huxley, Mount Victory, Slickford, Ritner,
Denney, Kidder and Wiborg.

LAT...LON 3698 8484 3714 8430 3682 8434 3681 8436
      3677 8434 3670 8435 3662 8495
TIME...MOT...LOC 1804Z 240DEG 47KT 3691 8477 3666 8486

GEOGERIAN
Local storm report, Jan 11, 1:25 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
125 PM EST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     NON-TSTM WND GST SOMERSET PULASKI COUNTY 37.05N 84.61W
01/11/2020  M51 MPH          PULASKI            KY   MESONET

            MESONET STATION SOMK2 SOMERSET RAWS.

&&

JC
Special weather statement, Jan 11, 1:26 PM EST, 11 minutes before
Special Weather Statement
National Weather Service JACKSON KY
126 PM EST Sat Jan 11 2020

KYZ050-058-059-068-069-079-080-111900-
Jackson-Montgomery-Estill-Rockcastle-Powell-Laurel-Pulaski-
126 PM EST Sat Jan 11 2020

...A LINE OF SHOWERS WILL AFFECT WESTERN POWELL...NORTH CENTRAL
LAUREL...SOUTHEASTERN MONTGOMERY...ESTILL...NORTHEASTERN PULASKI...
JACKSON AND ROCKCASTLE COUNTIES...

At 125 PM EST, radar indicated showers were located along a line
extending from 9 miles southwest of Winchester to Willailla. Movement
was east at 60 mph.

Winds of 40 to 50 mph are possible with these showers.

Locations impacted include...
Stanton, Irvine, Mount Vernon, McKee, Boone, Jeffersonville, Camargo,
Clay City, Ravenna, Donaro, Bummer, Levee, Robinet, Kimbrell, Gum
Sulphur, Shop Branch, Bandy, Horse Lick, Spiro and Wiseman Crossing
Station.

LAT...LON 3735 8454 3733 8451 3748 8444 3747 8438
      3754 8435 3751 8426 3757 8409 3764 8413
      3767 8409 3781 8410 3781 8412 3782 8410
      3784 8400 3787 8403 3787 8402 3793 8397
      3798 8399 3801 8378 3725 8400 3721 8459
TIME...MOT...LOC 1825Z 255DEG 53KT 3789 8429 3731 8448

GEOGERIAN
Local storm report, Jan 11, 1:29 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
129 PM EST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     NON-TSTM WND GST SOMERSET PULASKI COUNTY 37.05N 84.62W
01/11/2020  M55 MPH          PULASKI            KY   AWOS

            AWOS STATION KSME SOMERSET APT.

&&

JC
Special weather statement, Jan 11, 1:34 PM EST, 3 minutes before
Special Weather Statement
National Weather Service JACKSON KY
134 PM EST Sat Jan 11 2020

KYZ068-079-080-084>086-116-111900-
Whitley-McCreary-Clay-Knox-Rockcastle-Laurel-Pulaski-
134 PM EST Sat Jan 11 2020

...A LINE OF SHOWERS WILL AFFECT LAUREL...NORTHWESTERN KNOX...
SOUTHEASTERN PULASKI...NORTHEASTERN MCCREARY...SOUTH CENTRAL
ROCKCASTLE...NORTHWESTERN WHITLEY AND WEST CENTRAL CLAY COUNTIES...

At 134 PM EST, radar indicated showers were located along a line
extending from Pongo to near Greenwood. Movement was northeast at 55
mph.

Wind gusts up to 50 mph are possible with these showers.

Locations impacted include...
London, Grace, Fariston, Pittsburg, Lake, Moore Hill, Cane Creek,
Fogertown, Mount Victory, North Corbin, Jarvis, Bush, Cranes Nest,
Hightop, Bark Camp, Byron, Gray, Holly Bay Rec. Area, East Bernstadt
and Billows.

LAT...LON 3726 8384 3689 8388 3688 8449 3722 8438
TIME...MOT...LOC 1834Z 247DEG 48KT 3723 8431 3692 8442

GEOGERIAN
Local storm report, Jan 11, 1:36 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
136 PM EST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     NON-TSTM WND GST KOOMER RIDGE CAMPING GR 37.78N 83.63W
01/11/2020  M46 MPH          WOLFE              KY   MESONET

            MESONET STATION KOMK2 KOOMER RIDGE.

&&

JC

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 12:41 PM ESTSevere Thunderstorm WarningJKLWayne34 min
Jan 11, 12:55 PM ESTSpecial Weather StatementJKLPulaski35 min
Jan 11, 1:05 PM ESTSpecial Weather StatementJKLMcCreary, Wayne25 min
Jan 11, 1:26 PM ESTSpecial Weather StatementJKLEstill, Jackson, Rockcastle34 min
Jan 11, 1:34 PM ESTSpecial Weather StatementJKLLaurel26 min
Jan 11, 1:41 PM ESTSpecial Weather StatementJKLFleming34 min
Jan 11, 1:48 PM ESTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery, Rowan27 min
Jan 11, 1:59 PM ESTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Morgan, Powell, Rowan31 min
Jan 11, 2:07 PM ESTSevere Thunderstorm WarningJKLFleming23 min
Jan 11, 2:16 PM ESTSevere Thunderstorm WarningJKLBath, Fleming, Rowan29 min
Jan 11, 2:25 PM ESTSpecial Weather StatementJKLElliott, Magoffin, Morgan, Wolfe35 min
Jan 11, 3:22 PM ESTSpecial Weather StatementJKLMcCreary38 min
Jan 11, 5:56 PM ESTSpecial Weather StatementJKLHarlan34 min
Jan 11, 6:26 PM ESTSpecial Weather StatementJKLHarlan, Letcher64 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.